Journal article
Open AccessScopus SourceThe journal / series is indexed in Scopus (SCImago list). The article itself has not been verified.25 CitationsQuartil Q3
Reduced-bias tail index estimation and the jackknife methodology
Gomes, M.I.,Miranda, C.,Viseu, C.
ISLA — Instituto Politécnico de Gestão e Tecnologia
Statistica Neerlandica, Volume 61, Issue 2, 2007, pp. 243–270
In the context of regularly varying tails, we first analyze a generalization of the classical Hill estimator of a positive tail index, with members that are not asymptotically more efficient than the original one. This has led us to propose alternative classical tail index estimators, that may perform asymptotically better than the Hill estimator. As the improvement is not really significant, we also propose generalized jackknife estimators based on any two members of these two classes. These generalized jackknife estimators are compared with the Hill estimator and other reduced‐bias estimators available in the literature, asymptotically, and for finite samples, through the use of Monte Carlo simulation. The finite‐sample behaviour of the new reduced‐bias estimators is also illustrated through a practical example in the field of finance.
Keywords
#tail index estimation
#Hill estimator
#jackknife estimator
#regularly varying tails
#extreme value theory
#asymptotic efficiency
#finite sample properties
#financial returns
#Jackknife resampling
#Estimator
#Mathematics
#Context (archaeology)
#generalization
#Applied mathematics
#Monte Carlo method
#Extremum estimator
#Statistics
Track outputs, projects, and reports in one place.
Sign in to update your profile, manage outputs, and share results with your institution.
Login
Enter your credentials to access your workspace.
Access to the portal is created by your entity's administration (ISLA GAIA or CEOS.PP). If you have not received the invitation email yet, please contact them.
Recover Password
Enter your institutional email to receive a reset link.